MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Codes Material Deformation (2976); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected information was provided in d.4.Product udi has been updated.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.The root cause for the reported complaint could not be determined as no sample was returned for analysis.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, bend was noticed in the insertion tip.The lens did not deploy and was not inserted into the patient.A replacement lens was used, and the procedure was completed.Additional information received stating that the lens was opened, placed under microscope, and readied for insertion then noticed a bend in the insertion tip.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The product was returned for analysis, and the reported damage was observed.The device was returned loose in the carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been advanced into the nozzle tip.No damage observed.Intraocular lens (iol) was not returned.The nozzle tip is damaged, this could possibly be due to the device being returned loose in the carton.We are unable to determine the root cause for the reported complaint "bend in the insertion tip ".The company device was returned activated.The instructions for use (ifu) instructs to inspect the company device nozzle before use, inspect device nozzle for damage, particulates, or deformation.Ensure that device is completely intact and that the plunger and lock-out assembly have not been moved.If the device does not pass the inspection criteria, use another company iol and company device delivery system.All company devices are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify that the damage was present when opened and if the device contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20394406
Report Number9612169-2024-01000
Device Sequence Number8008612
Product Code HQL
UDI-Device Identifier00380652397421
UDI-Public(01)00380652397421(17)271023(11)231025(10)25733562(21)25733562033
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25733562
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/08/2024
11/27/2024
11/18/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/04/2024
12/24/2024
12/09/2025
Date Device Manufactured10/25/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient Age79 YR
Patient SexFemale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American